Alert archive / California / Freeze Warnings in 2008
Freeze Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 23, 2008, 4:05 AM PDT. It took effect at Apr 24, 2008, 3:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 4:05 AM PDT (11:05 UTC)
- In effect from
- Apr 24, 2008, 3:00 AM PDT
- Expired
- Apr 24, 2008, 8:19 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 231105 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 405 AM PDT WED APR 23 2008 CAZ003-076-240015- /O.NEW.KEKA.FZ.W.0003.080424T1000Z-080424T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 405 AM PDT WED APR 23 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY. A COLD AIRMASS AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT. TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S EARLY THURSDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KENNEDY
3 follow-up statements
000 WWUS76 KEKA 232200 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT WED APR 23 2008 CAZ003-076-241215- /O.CON.KEKA.FZ.W.0003.080424T1000Z-080424T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 300 PM PDT WED APR 23 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT THURSDAY. A COLD AIRMASS IN PLACE COUPLED WITH CLEARING SKIES AND LIGHT WINDS BY LATE EVENING...WILL ALLOW TEMPERATURES TO FALL RAPIDLY LATE TONIGHT. TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S EARLY THURSDAY MORNING OVER SIGNIFICANT PORTIONS OF THE WARNING AREA...AND COULD REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS76 KEKA 241057 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 357 AM PDT THU APR 24 2008 CAZ003-076-241600- /O.CON.KEKA.FZ.W.0003.000000T0000Z-080424T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 357 AM PDT THU APR 24 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A COLD AIRMASS IN PLACE COUPLED WITH CLEAR SKIES AND LIGHT WINDS...WILL RESULT IN LOW TEMPERATURES THIS MORNING RANGING FROM THE UPPER 20S TO LOWER 30S OVER SIGNIFICANT PORTIONS OF THE WARNING AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS76 KEKA 241519 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 819 AM PDT THU APR 24 2008 ...FREEZE WARNING FOR THE NORTH COAST INTERIOR AND MENDOCINO INTERIOR HAS BEEN CANCELED... CAZ003-076-241630- /O.CAN.KEKA.FZ.W.0003.000000T0000Z-080424T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 819 AM PDT THU APR 24 2008 ...FREEZE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FREEZE WARNING. TEMPERATURES ARE NEAR TO ABOVE FREEZING NOW ACROSS THE AREA AND THE OVERNIGHT AND EARLY MORNING FREEZE WARNING HAS BEEN CANCELED. TEMPERATURES WILL CLIMB INTO THE 40S THROUGH THE MID MORNING HOURS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 22, 5:10 PM PDT, 10 hours 55 minutes earlier.
Area forecast discussion, Apr 22, 5:10 PM PDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 510 PM PDT TUE APR 22 2008 .SYNOPSIS...SHOWERS WILL CONTINUE OVERNIGHT AS AN UPPER TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. THE SHOWERS AND HIGHER ELEVATION SNOW SHOWERS WILL TAPER OFF WEDNESDAY AS THE TROUGH MOVES EAST. A PERIOD OF DRIER AND WARMER WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. && .DISCUSSION...A FRONTAL BOUNDARY IS PUSHING WEST TO EAST THROUGH THE CWA THIS AFTERNOON. SHOWERS WILL CONTINUE INTO THE EVENING AS AN UPPER TROUGH PASSES TO THE NORTH. MODELS SHOW A WEAK BOUNDARY MOVING ONTO THE COAST AROUND MIDNIGHT TONIGHT WITH A SLIGHT ENHANCEMENT IN SHOWER ACTIVITY AS IT MOVES ONSHORE. AS THE SECONDARY BOUNDARY MOVES THROUGH...WINDS SHOULD TURN MORE TO THE WEST AND DECREASE. AS THE UPPER TROUGH MOVES EASTWARD ON WEDNESDAY...SHOWERS WILL GRADUALLY TAPER OFF AND SHOULD END BY THURSDAY MORNING. WITH CLEARING SKIES AND LIGHT WINDS IN PLACE WEDNESDAY NIGHT...EXPECTED TEMPS TO DROP TO NEAR FREEZING IN THE MENDOCINO INTERIOR. MOS GUIDANCE IS INCONSISTENT ON OVERNIGHT LOWS AT KUKI WITH NAM GUIDANCE SHOWING 37 DEGREES AND THE GFS SHOWING 32. EXPECT THAT FAVORED LOCATIONS WILL DIP BELOW THE FREEZING MARK EARLY THURSDAY MORNING...BUT CONFIDENCE IN WIDESPREAD SUB-FREEZING TEMPS IS NOT HIGH ENOUGH TO WARRANT A FREEZE WATCH OR WARNING AT THIS TIME. MODELS SHOW A WEAK WARM FRONT CLIPPING THE NORTHERN PART OF THE STATE FRIDAY MORNING...BUT WITH A RIDGE BUILDING OVER THE EASTERN PACIFIC...PRECIP DOES NOT LOOK TOO LIKELY AND WILL KEEP RAIN OUT OF THE FORECAST FOR NOW. MODEL AGREEMENT CONCERNING THE RIDGE BUILDING TOWARD THE END OF THE WEEK HAS IMPROVED DRAMATICALLY COMPARED TO 24 HOURS AGO. THE ECMWF HAS COME INTO LINE WITH THE REST OF THE OPERATIONAL MODELS IN BOTH TIMING AMPLITUDE OF THE RIDGE. THE RIDGE AXIS IS EXPECTED TO BE ALONG THE WEST COAST SATURDAY WITH H5 HEIGHTS REACHING 576DM OVER NW CALIFORNIA. ALL MODELS POINT TO A BREAKDOWN OF THE RIDGE AND A RETURN TO WET WEATHER FOR THE FIRST HALF OF NEXT WEEK...AND WILL CONTINUE WITH CHANCE POPS IN THE FORECAST SUNDAY THROUGH WEDNESDAY IN THE NORTHERN CWA WITH LIGHTER POPS SOUTH. KL && .AVIATION...FRONT PASSED NORTH COAST (CEC, ACV) ABOUT NOON AND SHOULD MOVE THROUGH EASTERN AND SOUTHERN AREAS BY 9PM. WIDESPREAD MVFR CIGS AND LGT TO MOD RAIN AHEAD OF FRONT. AIRMASS WILL REMAIN UNSTABLE BEHIND FRONT AS UPPER TROUGH IN OR FORECAST TO MOVE THROUGH WED. WILL SEE BANDS OF SHWRS THOUGH REST OF NIGHT WITH MVFR BKN CIGS AND LOCALLY MVFR VSBYS. DEAN && .MARINE...SOUTHERLY WINDS BRIEFLY REACHED GALE GUSTS IN NORTHERN WATERS THIS MORNING BEFORE FRONT PASSED THROUGH ABOUT 11AM-NOON. WINDS NOW DROPPING OFF AND SHOULD DECREASE BELOW SMALL CRAFT THIS EVENING. MAIN UPPER TROUGH STILL TO MOVE THROUGH WED AND ASSOCIATED SURFACE LOW OFF OREGON COAST WILL FILL AND MOVE INLAND WED WITH WINDS CONTINUING TO DECREASE AND SHIFT MORE WESTERLY. WEAK WARM FRONT SWEEPS THROUGH OFFSHORE WATERS FRI THOUGH MODELS DIFFER ON STRENGTH. WENT WITH STRONGER GFS WHICH ACTUALLY SWITCHES WINDS TO SOUTH RATHER THAN NAM WHICH STILL HAS NORTHERLY WINDS. NEXT FRONT APPROACHES SATURDAY AND PASSES THROUGH EARLY SUNDAY. SW-NW SWELLS STAY IN 3 TO 6 FOOT RANGE THROUGH THE 5 DAY FORECAST PERIOD. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Freeze Warnings in California, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.